I work in a PCU and admitted a patient from the ED this morning around 10:30 with a blood sugar of 495 (ED did not treat the hyperglycemia) and a blood pressure in the 170's over 90's. Patient presented with shortness of breath and an initial B/P in the 200's over 100's. No direct antihypertensives were given in the ED, just IV Lasix and Nitro paste. The admitting doctor initiated her orders after I received the patient and over the next 5 hours we lowered her blood pressure to 112/65 and her blood sugar was lowered from 495 to 175 during that same time frame with 20 units of novolog and 23 units of levemir (given during the noon meal). The patient was resting comfortably with no complaints of anything at all until just before the evening meal when she complained of severe headache (9/10) and nausea, and skin was clammy. 20 minutes later after some zofran and 0.5 of dilaudid the patient was noted to be confused and acting strangely and saying she "just didn't feel right". The patient was on a cardiac monitor and her rate and rhythm did not change during any of this, she stayed in normal sinus the whole day, rate in the 70s, 80s.The patient had a history of CVA, MI, CABG, HTN, and DMII. She had been noncompliant with home meds for some months due to financial difficulty. I called the primary doc and was given orders for CT Head/Brain w/o contrast. The CT report came back negative for hemorrage and showed the old infarct from her previous CVA. As I was leaving my shift for the evening I noticed the doc had also ordered a stat MRI brain. My question is, could her symptoms around 17:00 be attributed to lowering her glucose level too fast? Since she had not been on her meds for months her body had become accustomed to being at such a high glucose level and it makes sense that she would feel strange having it brought down into the 170s. Also, is 5 hours too short a time frame to bring down someone's blood pressure from the 200s to the 110s? Could it be the combination of the rapid glucose lowering and B/P lowering that caused her to feel so ill and confused?